MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+ BETA; TOTAL HUMAN CHORIONIC GONADOTROPIN IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY

ROCHE DIAGNOSTICS ELECSYS HCG+ BETA; TOTAL HUMAN CHORIONIC GONADOTROPIN IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY
Catalog Number 09744428190
Medical Device Problem Codes Mechanical Problem (1384); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable results for 5 patient samples tested for elecsys hcg+ss (hcg + b) on two cobas e 801 analytical units.(analyzer 1 and analyzer 2) discrepant results for 3 patient samples were provided.Patient 1 initial result from analyzer 2 was 0.2 miu/ml with a data flag.The repeat result was 34.5 miu/ml.Patient 2 initial result from analyzer 2 was 0.200 miu/ml with a data flag.The repeat result was 41.7 miu/ml.On (b)(6) 2025, patient 3 initial result from analyzer 1 was 0.2 miu/ml with a data flag.The repeat result was 72.7 miu/ml.The repeat results were believed to be correct.
 
Additional Manufacturer Narrative
Analyzer 1 serial number was (b)(6).Analyzer 2 serial number was (b)(6).
 
Additional Manufacturer Narrative
For both analyzers: the alarm trace contained multiple sample alarms.These can indicate poor sample quality.Calibration and qc were acceptable.The field service engineer (fse) found that the reagent needed to be recalibrated.The fse recalibrated the reagent pack.Calibration, qc, instrument checks, and precision checks were all acceptable.The investigation determined the event was due to the customer not properly calibrating the reagent.A product issue was not found.
 
Additional Manufacturer Narrative
This event was reported by the customer to fda as mw5183548.Section e4 was updated.Information for 1 patient was provided of female, 32 years, white race.It is not clear to which patient this information belongs.Due to a response on the medwatch report, the customer was contacted by roche for clarification.The customer confirmed that there was no patient harm, as all results were caught by the clinicians.

Brand Name
ELECSYS HCG+ BETA
Common Device Name
TOTAL HUMAN CHORIONIC GONADOTROPIN IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22686375
Report Number1823260-2025-02368
Device Sequence Number9000341
Product Code DHA
UDI-Device Identifier07613336217535
UDI-Public07613336217535
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number09744428190
Device Lot Number792314
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/06/2025
03/05/2026
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/21/2025
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown